• Users Online: 473
  • Print this page
  • Email this page
CASE REPORT
Year : 2022  |  Volume : 19  |  Issue : 1  |  Page : 107-110

Metronidazole-induced Cerebellar Neurotoxicity


Department of General Medicine, Government Medical College and Hospital, Chandigarh, India

Correspondence Address:
Jyoti Aggarwal
Department of General Medicine, Government Medical College and Hospital, Sector 32, Chandigarh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/MJBL.MJBL_97_21

Rights and Permissions

Unintentional overuse of commonly prescribed medications can prove catastrophic. A 30-year-old man presented with difficulty in speaking and walking since 10 days. Examination revealed ataxic gait and bilateral cerebellar signs. During a recent admission for amoebic liver abscess, he was managed with the percutaneous aspiration of abscess and metronidazole which he continued for more than 2 weeks. During the current presentation, brain imaging showed confluent hypodensities in the bilateral dentate nucleus suggestive of metronidazole toxicity. Two weeks after discontinuation of the offending agent, the patient improved clinically with complete radiological resolution of lesions.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed202    
    Printed8    
    Emailed0    
    PDF Downloaded28    
    Comments [Add]    

Recommend this journal